Alert archive / Iowa / Flash Flood Warnings in 2015
Flash Flood Warning 25, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jul 28, 2015, 11:38 PM CDT for Wayne County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2015, 11:38 PM CDT (04:38 UTC)
- Expired
- Jul 29, 2015, 5:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, IA
The radar
The Des Moines radar (KDMX), 111 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 1:30 AM CDT | FLASH FLOOD | 4 Se Humeston, IA | MULTIPLE SECONDARY ROADS FLOODED. TIME ESTIMATED. DELAYED REPORT. |
| Jul 29, 4:23 AM CDT | HEAVY RAIN 2.3 | Humeston, IA | 2.30 INCHES STORM TOTAL. REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 112 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -361 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
632
WGUS53 KDMX 290438
FFWDMX
IAC185-291030-
/O.NEW.KDMX.FF.W.0025.150729T0438Z-150729T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1138 PM CDT TUE JUL 28 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WAYNE COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 530 AM CDT
* AT 1135 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN HAS
ALREADY FALLEN WITH ADDITIONAL HEAVY RAINS EXPECTED. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORYDON...RATHBUN LAKE...SEYMOUR...ALLERTON...HUMESTON...
LINEVILLE...PROMISE CITY...CLIO...MILLERTON AND SOUTH LINEVILLE.
JORDAN CREEK...JACKSON CREEK AND WALKER BRANCH CREEK ARE ALL
SUSCEPTIBLE TO FLASH FLOODING.
ADDITIONAL RAINFALL AMOUNTS OF ANOTHER ONE TO TWO INCHES ARE
POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4090 9356 4090 9310 4058 9310 4058 9356
$$
SMALL3 follow-up statements
054 WGUS73 KDMX 290628 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 128 AM CDT WED JUL 29 2015 IAC185-291030- /O.CON.KDMX.FF.W.0025.000000T0000Z-150729T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE IA- 128 AM CDT WED JUL 29 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR WAYNE COUNTY... AT 125 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCED HEAVY RAIN ACROSS THE WARNED AREA WITH RADAR ESTIMATES SHOWING THREE OR MORE INCHES MAY HAVE ALREADY FALLEN. ADDITIONAL RAINFALL AMOUNTS WILL BE RELATIVELY LIGHT HOWEVER...LIKELY LESS THAN A HALF INCH. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CORYDON...RATHBUN LAKE...SEYMOUR...ALLERTON...HUMESTON...LINEVILLE... PROMISE CITY...CLIO...MILLERTON AND SOUTH LINEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 4090 9356 4090 9310 4058 9310 4058 9356 $$ SMALL
442 WGUS73 KDMX 290900 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 400 AM CDT WED JUL 29 2015 IAC185-291030- /O.CON.KDMX.FF.W.0025.000000T0000Z-150729T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE IA- 400 AM CDT WED JUL 29 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR WAYNE COUNTY... AT 359 AM CDT...LOCAL LAW ENFORCEMENT REPORTED THAT FLOODING WAS AFFECTING SOME ROADS AROUND THE COUNTY FROM EARLIER HEAVY RAINS. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CORYDON...RATHBUN LAKE...SEYMOUR...ALLERTON...HUMESTON...LINEVILLE... PROMISE CITY...CLIO...MILLERTON AND SOUTH LINEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 4090 9356 4090 9310 4058 9310 4058 9356 $$ LEE
561 WGUS73 KDMX 291021 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 521 AM CDT WED JUL 29 2015 IAC185-291030- /O.EXP.KDMX.FF.W.0025.000000T0000Z-150729T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE IA- 521 AM CDT WED JUL 29 2015 ...THE FLASH FLOOD WARNING FOR WAYNE COUNTY WILL EXPIRE AT 530 AM CDT... FLOOD WATERS ARE RECEDING...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 4090 9356 4090 9310 4058 9310 4058 9356 $$ LEE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:52 PM CDT, 7 hours 46 minutes earlier.
Area forecast discussion, Jul 28, 3:52 PM CDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 352 PM CDT TUE JUL 28 2015 .SHORT TERM /TONIGHT/... ISSUED AT 351 PM CDT TUE JUL 28 2015 CONCERN FOR PERIOD CONTINUES TO BE PRECIPITATION TRENDS. REMNANT PRECIPITATION WILL PERSIST AHEAD OF 700MB WARM NOSE...WITH INCREASING CHANCES AS BOUNDARY BEGINS TO PUSH SOUTHEAST INTO IOWA. CONCERN WILL BE IF MORE ROBUST CONVECTION CAN DEVELOP GENERALLY SOUTH OF THIS ONGOING PRECIPITATION. SPC MESO ANALYSIS INDICATES GOOD INSTABILITY BUT GIVEN CLOUD COVER AND LACK OF DEVELOPMENT...CONVECTIVE THREAT WILL BE TOWARDS LATE AFTERNOON HOURS. STORMS WHICH DEVELOP WILL HAVE SUFFICIENT INSTABILITY AND STRONG SHEAR TO ALLOW FOR PERSISTENCE AND HAIL AND STRONG WINDS WILL BE THE MAIN THREAT...THOUGH CANNOT RULE OUT TORNADIC THREAT. MAIN CONCERN WILL BE WITH HEAVY RAIN POTENTIAL ACROSS THE AREA. EXPECT PRECIPITATION TO EXPAND AS FRONTAL BOUNDARY PUSHES INTO AREA. HAVE GENERALLY FAVORED HIGH RES MODEL TIMING AND PLACEMENT...GENERALLY BEFORE 06Z AND PUSHING SOUTHEAST. EXPECT SYSTEM TO BE FAIRLY PROGRESSIVE AS BOUNDARY PUSHES THROUGH. HOWEVER...EXPECT STORMS TO BE EFFICIENT RAINFALL PRODUCERS...WITH PWAT VALUES VERY NEAR 2 INCHES AND GOOD WARM CLOUD DEPTH. GIVEN PREVIOUS DAYS HEAVY RAINFALL AND CURRENT RAINFALL TRENDS ACROSS CENTRAL IOWA...HAVE ISSUED FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL AND SOUTHERN CWA. HAVE ISSUED THROUGH 12Z...THOUGH EXPECT EARLY CANCELLATION BEHIND FRONT. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... ISSUED AT 351 PM CDT TUE JUL 28 2015 WEDNESDAY 12Z THROUGH SATURDAY 12Z...SHAPES UP TO BE A VERY QUIET PERIOD WITH SURFACE HIGH PRESSURE AND NORTHWEST FLOW ALOFT SETTING IN WEDNESDAY AND DOMINATING THROUGH THE END OF THE WORK WEEK AND INTO SATURDAY. TEMPERATURES WILL BE SEASONABLE...IN THE MID TO UPPER 80S AND SOME LOW 90S. THURSDAY APPEARS TO BE THE BEST CHANCE FOR A FEW LOW 90S WITH MODEL SOUNDINGS DEPICTING THE BEST MIXING...TO ABOVE 850MB...BETWEEN NOW AND THE WEEKEND. SATURDAY 12Z THROUGH TUESDAY...WHILE NORTHWEST FLOW WILL REMAIN IN PLACE THROUGH THE PERIOD...KEEPING TEMPERATURES SEASONABLE TO SEASONABLY COOL...CHANCES FOR SHOWERS AND THUNDER RETURN TO THE REGION THANKS TO A COUPLE SUCCESSIVE SHORTWAVES. GFS/ECMWF ARE GENERALLY IN GOOD AGREEMENT ON TIMING OF THE SHORTWAVES...BUT DISAGREE ON PLACEMENT. THEREFORE...HAVE KEPT WIDESPREAD LOW END POPS SATURDAY NIGHT THROUGH TUESDAY. THE STRONGEST SHORTWAVE APPEARS TO BE SUNDAY EVENING INTO MONDAY AS A COLD FRONT PUSHES THROUGH...BUT IS DEPICTED STRONGEST BY THE GFS VERSUS THE ECMWF WHICH ONLY HINTS AT THE COLD FRONT. MODELS DIGRESS FURTHER BEYOND MONDAY WITH THE GFS TRYING TO BUILD IN AN UPPER LEVEL TROUGH ACROSS THE GREAT LAKES WHILE THE ECMWF STICKS TO THE STATUS QUO WITH CONTINUED NORTHWEST FLOW AND SOME FLATTENING OF THE FLOW. && .AVIATION...28/18Z ISSUED AT 1234 PM CDT TUE JUL 28 2015 WEAK BOUNDARY WITH ONGOING TSRA MAY AFFECT KFOD AND KDSM EARLY IN THE PERIOD. APPROACHING FRONT WILL BRING BEST CHANCES FOR TSRA IN LATER AFTERNOON AND NEAR 00Z TO SITES. HAVE INCLUDED VCTS MENTION FOR NOW WITH UNCERTAINTIES IN TIMING AND LOCATION OF TSRA. TSRA AT SITES MAY CAUSE MVFR OR LOWER CEILINGS AND VISIBILITIES...ALONG WITH STRONG WINDS. BEHIND BOUNDARY WINDS WILL SHIFT TO THE NORTH...AND WILL INCREASE BEYOND 12Z. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING FOR APPANOOSE-CLARKE-DAVIS-DECATUR-JASPER-LUCAS-MADISON- MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-TAMA- TAYLOR-UNION-WAPELLO-WARREN-WAYNE. HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR APPANOOSE-DAVIS- MAHASKA-MONROE-WAPELLO-WAYNE. && SHORT TERM...AWB LONG TERM...CURTIS AVIATION...AWB
Hazardous weather outlook, Jul 28, 4:27 PM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 427 PM CDT TUE JUL 28 2015 IAZ004>007-015>017-023>028-033>039-044>048-057>059-070-071-081- 292130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS EVENING. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ049-050-060>062-072>074-082>084-092>094-292130- MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-UNION- CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ085-095>097-292130- MONROE-WAYNE-APPANOOSE-DAVIS- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ075-086-292130- MAHASKA-WAPELLO- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. AWB
In the hours before
Local storm report, Jul 28, 10:19 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1019 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HEAVY RAIN 1 ENE HARTFORD 41.46N 93.39W
07/28/2015 M5.96 INCH WARREN IA COCORAHS
&&
BSSLocal storm report, Jul 28, 10:26 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1026 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HEAVY RAIN 1 W PANORA 41.69N 94.39W
07/28/2015 M5.30 INCH GUTHRIE IA TRAINED SPOTTER
4.50 INCHES SINCE 5PM. 5.30 IS TOTAL FOR THE
DAY.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jul 28, 10:38 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1038 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN WINTERSET 41.34N 94.02W
07/28/2015 E4.00 INCH MADISON IA PUBLIC
VIA SOCIAL MEDIA
&&
BFLocal storm report, Jul 28, 11:04 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1104 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD 1 E BEDFORD 40.67N 94.71W
07/28/2015 TAYLOR IA LAW ENFORCEMENT
A SMALL POND IN TOWN HAS COMPLETELY FILLED
AND IS OVERFLOWING AND RUNNING ACROSS ROAD.
DEPTH OF WATER UNKNOWN.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jul 28, 11:26 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1126 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HEAVY RAIN 5 NNE NEW SHARON 41.53N 92.60W
07/28/2015 M5.44 INCH POWESHIEK IA TRAINED SPOTTER
5.44 INCHES. STORM TOTAL. REPORT VIA SOCIAL
MEDIA.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jul 28, 11:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1134 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD CORNING 40.99N 94.74W
07/28/2015 ADAMS IA EMERGENCY MNGR
SEVERAL ROADS IN CORNING AND PRESCOTT HAVE
STREET FLOODING. SEVERAL GRAVEL ROADS SOUTH
OF HWY 34 ARE FLOODED.
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:18 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 18 min |
| Jul 28, 7:35 PM CDT | Flash Flood Warning | DMX | Madison, Marion, Warren | 6 hr |
| Jul 28, 7:56 PM CDT | Special Weather Statement | DMX | Polk | 34 min |
| Jul 28, 8:07 PM CDT | Special Weather Statement | DMX | Warren | 38 min |
| Jul 28, 8:10 PM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 50 min |
| Jul 28, 8:37 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe, Warren | 53 min |
| Jul 28, 8:44 PM CDT | Special Weather Statement | DMX | Clarke, Union | 31 min |
| Jul 28, 9:04 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 41 min |
| Jul 28, 9:26 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Wayne | 39 min |
| Jul 28, 9:35 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Lucas, Monroe, Wayne | 70 min |
| Jul 28, 9:39 PM CDT | River Flood Warning | DMX | Polk | 34 hr |
| Jul 28, 10:03 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Monroe, Wapello | 42 min |
| Jul 28, 10:14 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 35 min |
| Jul 28, 10:15 PM CDT | Flash Flood Warning | DMX | Adams, Taylor | 6 hr |
| Jul 28, 10:25 PM CDT | River Flood Warning | DMX | Madison, Warren | 45 hr |
| Jul 28, 10:25 PM CDT | River Flood Warning | DMX | Madison, Warren | 37 hr |
| Jul 28, 11:36 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 39 min |
| Jul 28, 11:58 PM CDT | River Flood Warning | DMX | Polk | 57 hr |
| Jul 29, 1:35 AM CDT | Areal Flood Warning | DMX | Madison, Marion, Warren | 24 hr |
| Jul 29, 2:54 AM CDT | River Flood Warning | DMX | Appanoose, Wayne | 34 hr |
| Jul 29, 4:05 AM CDT | Areal Flood Warning | DMX | Adams, Taylor | 24 hr |
| Jul 29, 4:35 AM CDT | River Flood Warning | DMX | Mahaska, Wapello | 36 hr |
| Jul 29, 4:35 AM CDT | River Flood Warning | DMX | Davis, Wapello | 34 hr |
Nearby
Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.